| Model Number |
8888345603 |
| Medical Device Problem Code |
Material Puncture/Hole (1504)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/19/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, during procedure, just after the placing the catheter and when the ultem luer lock adapters were open to check the blood flow, the doctor observed blood leakage from the exit site of the blue silicon extension of blue port.The catheter was not repaired.Betadine was the cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.There was no reported patient injury.
Event or Problem Description
According to the reporter, during procedure, just after the placing the catheter and when the ultem luer lock adapters were open to check the blood flow, the doctor observed blood leakage from the extension tube near the blue luer adapter (exit site).No defects/damages found on the product where the leak was observed (crack, cut, etc.).Nothing unusual was observed prior to use.The catheter was not repaired.Betadine was the cleaning agent used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was treated with betadine prior to product placement.Flushing was done prior to use and the result was okay.No other products being utilized with the device.There was a blood loss of approximately 10ml but no blood transfusion was required.It wassaid that the implanted defective catheter was explanted on the same day and was replaced with a new one (different lot) as intervention and to resolve the issue.The procedure was completed.There was no reported patient injury.
Additional Manufacturer Narrative
Additional information: b5, d6a, d6b, g3 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.